Texas, 2006

Wildfire in Texas, May 11 to 15, 2006

May 11 to 15, 2006 · NWS AMA · 1 event in 1 county or zone

A wildfire eighteen miles southwest of Lipscomb burned eighteen thousand acres. There were no reports on injuries or structural damage.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A wildfire eighteen miles southwest of Lipscomb burned eighteen thousand acres. There were no reports on injuries or structural damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 11, 1:58 AM CST, 10 hours 42 minutes earlier.

Area forecast discussion, May 11, 1:58 AM CST, 10 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
258 AM CDT THU MAY 11 2006

.DISCUSSION...
AFTER SOME MORNING LOW CLOUDS ACROSS THE SOUTHWESTERN THIRD OR SO OF
THE PANHANDLES THIS MORNING...CLEAR TO PARTLY CLOUDY SKIES WILL
PREVAIL ALONG WITH DRY CONDITIONS AND A WARMING TREND INTO SATURDAY.
NORTHWESTERLY FLOW ALOFT AS AN UPPER RIDGE DEVELOPS AND BUILDS OVER
THE SOUTHWESTERN STATES INTO THE ROCKIES AND SURFACE TROUGH DEVELOPS
ALONG THE LEE OF THE ROCKIES TODAY INTO FRIDAY. NEXT CHANCE FOR
PRECIP APPEAR TO BE LATER THIS WEEKEND INTO EARLY TO MIDDLE OF NEXT
WEEK AS A COLD FRONT PUSHES SLOWLY ACROSS THE PANHANDLES SATURDAY AND
SATURDAY NIGHT AND A SERIES OF SHORTWAVE TROUGHS TRACK SOUTHEAST OUT
OF THE ROCKIES AND ACROSS THE FORECAST AREA. THE FIRST IS FORECASTED
TO AFFECT THE PANHANDLES BY LATE SUNDAY INTO EARLY MONDAY...AND THEN
AGAIN TUESDAY NIGHT INTO WEDNESDAY NIGHT. ADJUSTED THE POP GRIDS TO
ACCOUNT FOR THE BEST CHANCES THAT CONVECTION WILL OCCUR RATHER THAN
JUST BLANKETING THE AREA THROUGH THE EXTENDED PERIOD. NEAR SEASONABLE
TEMPS FORECASTED THROUGH THE EXTENDED PERIOD AS LIGHT UPSLOPE SURFACE
WINDS PREVAIL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                73  47  83  53 /   0   0   0   0
BEAVER OK                  73  44  84  50 /   0   0   0   0
BOISE CITY OK              71  44  81  51 /   0   0   0   0
BORGER TX                  75  54  87  58 /   0   0   0   0
BOYS RANCH TX              76  46  88  53 /   0   0   0   0
CANYON TX                  75  44  85  49 /   0   0   0   0
CLARENDON TX               75  49  85  56 /   0   0   0   0
DALHART TX                 73  42  84  49 /   0   0   0   0
GUYMON OK                  73  44  83  49 /   0   0   0   0
HEREFORD TX                74  44  86  50 /   0   0   0   0
LIPSCOMB TX                72  45  82  50 /   0   0   0   0
PAMPA TX                   72  53  84  58 /   0   0   0   0
SHAMROCK TX                74  49  85  55 /   0   0   0   0
WELLINGTON TX              74  50  87  56 /   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

17/11
Hazardous weather outlook, May 11, 12:00 PM CST, 40 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT THU MAY 11 2006

OKZ001>003-TXZ001>020-121100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT THU MAY 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH
SUNDAY NIGHT...AND THEN AGAIN TUESDAY THROUGH WEDNESDAY. AT THIS
TIME...STORMS ARE NOT EXPECTED TO REACH SEVERE STRENGTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

NUNEZ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Lipscomb

When
May 11, 12:40 PM CST to May 15, 5:00 PM CST
Where
Lipscomb forecast zone
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.278, -100.273 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505584.